Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 69, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 11, 2012, 12:47 AM CDT for 6 counties in Texas. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2012, 12:47 AM CDT (05:47 UTC)
- Expired
- May 11, 2012, 2:15 AM CDT
- In force
- 88 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 83 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 7:50 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 5.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2994 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
635
WUUS54 KBRO 110547
SVRBRO
TXC047-215-247-261-427-489-110715-
/O.NEW.KBRO.SV.W.0069.120511T0547Z-120511T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1247 AM CDT FRI MAY 11 2012
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROOKS COUNTY IN DEEP SOUTH TEXAS.
NORTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
KENEDY COUNTY IN DEEP SOUTH TEXAS.
NORTHEASTERN STARR COUNTY IN DEEP SOUTH TEXAS.
NORTHERN WILLACY COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 215 AM CDT
* AT 1246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DESTRUCTIVE NEAR HURRICANE FORCE WINDS...FROM 14 MILES
SOUTHWEST OF FALFURRIAS TO 30 MILES WEST OF LINN. THESE
THUNDERSTORMS ARE MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SANTA CATARINA.
SAN ISIDRO.
LA REFORMA.
RACHAL.
FALFURRIAS.
AIRPORT ROAD ADDITION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM! MOVE INTO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD WITH
PILLOWS OR CUSHIONS.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2654 9727 2655 9738 2659 9732 2673 9738
2668 9745 2654 9742 2657 9872 2688 9840
2727 9845 2727 9799 2722 9797 2729 9777
2723 9753 2727 9742 2678 9746 2685 9755
2684 9755 2672 9746 2673 9738 2694 9737
TIME...MOT...LOC 0546Z 271DEG 25KT 2714 9834 2688 9827
2662 9858
$$
SPEECE2 follow-up statements
494
WWUS54 KBRO 110631
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
131 AM CDT FRI MAY 11 2012
TXC047-215-247-261-427-489-110715-
/O.CON.KBRO.SV.W.0069.000000T0000Z-120511T0715Z/
HIDALGO-JIM HOGG-STARR-BROOKS-WILLACY-KENEDY-
131 AM CDT FRI MAY 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR KENEDY...NORTHERN WILLACY...BROOKS...NORTHEASTERN STARR...
SOUTHEASTERN JIM HOGG AND NORTHERN HIDALGO COUNTIES...
AT 131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
SOUTHEAST OF FALFURRIAS TO 20 MILES SOUTHWEST OF SARITA TO 11 MILES
NORTHWEST OF MCCOOK...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LA REFORMA.
PUERTO RICO.
TURCOTTE.
SARITA.
JULIAN.
LINN.
THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
60 MPH WIND GUSTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2654 9727 2655 9738 2659 9732 2673 9738
2668 9745 2654 9742 2657 9872 2688 9840
2727 9845 2727 9799 2722 9797 2729 9777
2723 9753 2727 9742 2678 9746 2685 9755
2684 9755 2672 9746 2673 9738 2694 9737
TIME...MOT...LOC 0631Z 271DEG 25KT 2713 9799 2698 9794
2660 9846
$$
SPEECE868
WWUS54 KBRO 110717
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
217 AM CDT FRI MAY 11 2012
TXC047-215-247-261-427-489-110725-
/O.EXP.KBRO.SV.W.0069.000000T0000Z-120511T0715Z/
HIDALGO-JIM HOGG-STARR-BROOKS-WILLACY-KENEDY-
217 AM CDT FRI MAY 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR KENEDY...NORTHERN WILLACY...
BROOKS...NORTHEASTERN STARR...SOUTHEASTERN JIM HOGG AND NORTHERN
HIDALGO COUNTIES HAS EXPIRED...
AT 215 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE
THUNDERSTORM HAVE WEAKENED AND WERE NO LONGER SEVERE...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...A LARGE AREA
OF STRONG THUNDERSTORMS WERE LOCATED OVER MUCH OF THE EASTERN
PORTIONS OF DEEP SOUTH TEXAS. SOME ADDITIONAL WARNINGS MAY BE NEEDED
OVER THE NEXT ONE TO TWO HOURS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM CDT FOR DEEP SOUTH
TEXAS.
LAT...LON 2654 9727 2655 9738 2659 9732 2673 9738
2668 9745 2654 9742 2657 9872 2688 9840
2727 9845 2727 9799 2722 9797 2729 9777
2723 9753 2727 9742 2678 9746 2685 9755
2684 9755 2672 9746 2673 9738 2694 9737
TIME...MOT...LOC 0715Z 271DEG 25KT 2712 9765 2697 9760
2660 9812
$$
SPEECEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:06 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 10, 11:06 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1106 PM CDT THU MAY 10 2012 .DISCUSSION....EXTENDED WW 273 FOR ALL DEEP SOUTH TEXAS. THE WCN...CWF AND ZFP HAVE BEEN SENT. NO OTHER CHANGES MADE AT THIS TIME. && .PREV DISCUSSION... /ISSUED 837 PM CDT THU MAY 10 2012/ DISCUSSION...NEW ZONES...WCN AND CWF HAVE BEEN SENT TO UPDATE FOR WW 273. NO OTHER CHANGES MADE AT THIS TIME. PREV DISCUSSION... /ISSUED 630 PM CDT THU MAY 10 2012/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...SKIES CONTINUE TO CLEAR FOR DEEP SOUTH TEXAS...BUT THUNDERSTORM ACTIVITY SLOWLY APPROACHING FROM THE NORTH AND FROM THE WEST IS STILL EXPECTED TO REACH THE REGION LATER THIS EVENING AND OVERNIGHT. STORMS WILL BRING SQUALLY WINDS AND HEAVY RAINFALL OVERNIGHT TONIGHT. CLOUD COVER WILL SLOWLY INCREASE AND LOWER AFTER SUNSET. PREV DISCUSSION... /ISSUED 258 PM CDT THU MAY 10 2012/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... UPPER LEVEL LOW CENTERED OVER NORTHERN MEXICO WILL CONTINUE TO MOVE EAST TONIGHT AND INTO CENTRAL TEXAS LATE FRIDAY. A SURFACE LOW AHEAD OF THIS SYSTEM IS TRIGGERING CONVECTION OVER CENTRAL TEXAS THROUGH THE AFTERNOON. THE 18Z KBRO SOUNDING PWATS VALUES REMAIN IN THE 1 TO 1.7 INCHES OF MOISTURE IN THE AREA. ENOUGH INSTABILITY IN THE AREA IS SUFFICIENT FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON. MOST OF THE STORM MOTION IS AROUND 25 KNOTS TOWARDS THE NORTH. EXPECT ACTIVITY TO INCREMENT LATE THIS AFTERNOON ACROSS THE RIO GRANDE VALLEY AND CONTINUE INTO THE EVENING HOURS. THIS STORM ARE MORE OF A SEVERE THUNDERSTORM THREAT WHICH COULD PRODUCE TORNADO...LARGE HAIL AND DAMAGING WINDS. THERE IS A TORNADO WATCH IN EFFECT UNTIL 8 PM TONIGHT FOR THE ENTIRE CWA. LOW PRESSURE SYSTEM EXITS TEXAS LATE FRIDAY NIGHT WITH WRAP UP MOISTURE AROUND THE SYSTEM. EXPECT SHOWERS AND THUNDERSTORMS TO LINGER FRIDAY WITH A FEW BREAKS DURING THE DAY. NORTHERLY FLOW BEHIND THE FRONTAL BOUNDARY ASSOCIATED WITH THIS SYSTEM WILL LOWER TEMPERATURES TONIGHT INTO THE LOW 70S ACROSS THE CWA. HIGH TEMPERATURES WILL REBOUND BACK INTO THE MID 80S FRIDAY. /67/ LONG TERM /SATURDAY THROUGH THURSDAY/... THE UPPER-LEVEL LOW IS EXPECTED TO WEAKEN AS IT HEADS INTO THE SOUTHEAST SATURDAY AND PUSH THE FRONT SOUTH OF THE RIO GRANDE. A DRIER AIRMASS SHOULD MOVE INTO THE REGION IN WAKE OF THE FRONT... BRINGING AN END TO THE RAIN FOR THE REGION. WITH A WEAKLY NORTHWEST FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE...DRY WEATHER CONDITIONS ARE EXPECTED ACROSS THE REGION AS WE HEAD INTO EARLY NEXT WEEK. ANOTHER UPPER-LEVEL LOW IS EXPECTED TO DEVELOP NEAR THE FOUR CORNERS REGION MONDAY...THEN DEEPEN AS IT HEADS TOWARD THE LONE STAR STATE TUESDAY. EVEN THOUGH SOME TEMPORAL DISCREPANCIES EXIST IN THE MEDIUM RANGE MODELS...IT LOOKS LIKE THIS SYSTEM WILL AFFECT OUR REGION DURING THE MIDDLE AND LATTER PART OF THE UPCOMING WORKWEEK. THE ODDS OF SEEING SHOWERS AND THUNDERSTORMS SHOULD INCREASE TOWARD MID-WEEK...AS LOW-LEVEL MOISTURE DEEPENS OVER THE REGION. TEMPERATURES SHOULD REMAIN NEAR...TO MAYBE A FEW DEGREES ABOVE NORMAL THROUGH THE LONG TERM PORTION OF THE FORECAST. /53/ MARINE... TONIGHT THROUGH FRIDAY NIGHT...SOUTHEAST WINDS REMAIN AROUND 20 KNOTS WITH GUSTY WINDS UP TO 25 KNOTS DUE TO THE UPPER LEVEL SYSTEM OVER NORTHERN TEXAS. EXPECT SHOWERS AND THUNDERSTORM ACTIVITY TO DEVELOP INLAND WITH A SOME DEVELOPING OVER THE ADJACENT GULF WATERS THIS EVENING. STORM WILL MOVE TOWARDS THE NORTH/NORTHWEST QUICKLY AT AROUND 20 KNOTS. EXPECT ERRATIC WINDS AND SEAS WITH THE DEVELOPMENT OF STORMS OVER THE GULF WATERS. AN HOUR OR TWO OF SCEC CONDITIONS COULD BE POSSIBLE. FRONT ASSOCIATED WITH THIS SYSTEM MOVES ACROSS THE LOWER VALLEY THIS EVENING INTO TOMORROW SHIFTING WINDS TO A MORE NORTH/NORTHEAST FLOW FRIDAY AFTERNOON. EXPECT WINDS TO QUICKLY SHIFT BACK SOUTHEAST. /67/ SATURDAY THROUGH TUESDAY...THE STORM SYSTEM SHOULD MOVE EAST OF THE MARINE AREA SATURDAY...WITH TRANQUIL WEATHER CONDITIONS EXPECTED TO CONTINUE THROUGH TUESDAY. NORTHEAST TO EAST WINDS AT SPEEDS AROUND 10 KNOTS /OR LESS/ ARE EXPECTED THROUGH THE PERIOD...WITH COMBINED SEAS REMAINING 4 FEET OR LESS. /53/ && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 86 74 86 / 80 60 20 20 BROWNSVILLE 75 86 75 87 / 80 60 20 20 HARLINGEN 74 87 73 88 / 80 60 20 20 MCALLEN 72 88 74 90 / 80 60 20 20 RIO GRANDE CITY 72 87 75 91 / 80 50 20 20 SOUTH PADRE ISLAND 77 82 76 83 / 80 60 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 63
Hazardous weather outlook, May 10, 11:00 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1100 PM CDT THU MAY 10 2012 TXZ248>257-120400- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1100 PM CDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. TORNADO WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG...BROOKS... HIDALGO...STARR...WILLACY...CAMERON AND KENEDY COUNTIES THROUGH 3AM FRIDAY MORNING. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. ISOLATED TORNADOES CANNOT BE RULED OUT. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. GMZ150-155-170-175-120400- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1100 PM CDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO. .DAY ONE...TONIGHT. THERE REMAINS A RISK OF STRONG THUNDERSTORMS THROUGH TONIGHT. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 50 KNOTS. ISOLATED WATERSPOUTS CANNOT BE RULED OUT. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FRIDAY AS A COLD FRONT MOVES ACROSS THE MARINE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. GMZ130-132-135-120400- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1100 PM CDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAGUNA MADRE. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT FOR THE LAGUNA MADRE THROUGH 3AM FRIDAY MORNING. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 50 KNOTS. ISOLATED WATERSPOUTS CANNOT BE RULED OUT. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, May 10, 9:31 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 931 PM CDT THU MAY 10 2012 TXZ248-110330- ZAPATA- 931 PM CDT THU MAY 10 2012 ...STRONG THUNDERSTORMS MOVING INTO NORTHERN ZAPATA COUNTY... A LINE OF STRONG THUNDERSTORMS...MOVING EAST AT 25 MPH...WILL AFFECT THE TOWNS OF MEDINA...LAS PALMAS...FALCON SHORES AND BUSTAMANTE IN ZAPATA COUNTY...UNTIL 1030 PM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. SPEECE
Local storm report, May 10, 11:23 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1123 PM CDT THU MAY 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND GST ZAPATA 26.89N 99.26W
05/10/2012 E70 MPH ZAPATA TX TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED WIND GUSTS OF 65 TO 70 MPH IN
DOWNTOWN ZAPATA AT THE INTERSECTION OF 5TH AVE AND
LINCOLN ST.
&&
EVENT NUMBER BRO1200106
EBLocal storm report, May 10, 11:25 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1125 PM CDT THU MAY 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM HAIL ZAPATA 26.89N 99.26W
05/10/2012 E0.75 INCH ZAPATA TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED PENNY SIZED HAIL IN DOWNTOWN
ZAPATA AT THE INTERSECTION OF 5TH AVE AND LINCOLN ST.
&&
EVENT NUMBER BRO1200107
EBLocal storm report, May 10, 11:29 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1129 PM CDT THU MAY 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL RANDADO 27.08N 98.87W
05/10/2012 E1.00 INCH JIM HOGG TX LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED QUARTER SIZED HAIL.
&&
EVENT NUMBER BRO1200108
EBLocal storm report, May 10, 11:56 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1156 PM CDT THU MAY 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM FLASH FLOOD 7 SE ZAPATA 26.82N 99.18W
05/10/2012 ZAPATA TX LAW ENFORCEMENT
ZAPATA COUNTY SHERIFFS OFFICE REPORTS 3 FEET OF WATER
ON HIGHWAY 83 IN THE VICINITY OF EL CLARENO RANCH 7
MILES SOUTH OF ZAPATA.
&&
EVENT NUMBER BRO1200109
TOMASELLILocal storm report, May 11, 12:42 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1242 AM CDT FRI MAY 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TORNADO RANDADO 27.08N 98.87W
05/11/2012 JIM HOGG TX LAW ENFORCEMENT
JIM HOGG COUNTY SHERIFF DEPARTMENT REPORTS TORNADO
BRIEFLY TOUCHED DOWN AT THE INTERSECTION OF HIGHWAY 16
AND FM 649 IN THE VICINITY OF RANDADO.
&&
EVENT NUMBER BRO1200110
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:37 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 53 min |
| May 10, 10:34 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 71 min |
| May 10, 10:56 PM CDT | Tornado Warning | BRO | Zapata | 34 min |
| May 10, 11:18 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Zapata | 57 min |
| May 10, 11:24 PM CDT | Tornado Warning | BRO | Zapata | 36 min |
| May 10, 11:33 PM CDT | Tornado Warning | BRO | Jim Hogg, Starr | 42 min |
| May 10, 11:36 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 84 min |
| May 10, 11:41 PM CDT | Tornado Warning | BRO | Jim Hogg, Zapata | 24 min |
| May 10, 11:44 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 76 min |
| May 11, 12:01 AM CDT | Tornado Warning | BRO | Jim Hogg | 29 min |
| May 11, 12:13 AM CDT | Tornado Warning | BRO | Brooks, Jim Hogg | 47 min |
| May 11, 1:07 AM CDT | Areal Flood Advisory | BRO | Starr | 53 min |
| May 11, 1:39 AM CDT | Special Marine Warning | BRO | 2 hr | |
| May 11, 1:58 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 62 min |
| May 11, 2:14 AM CDT | Special Marine Warning | BRO | 2 hr | |
| May 11, 2:49 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 41 min |
| May 11, 3:14 AM CDT | Tornado Warning | BRO | Cameron | 31 min |
| May 11, 3:41 AM CDT | Special Marine Warning | BRO | 2 hr | |
| May 11, 3:41 AM CDT | Tornado Warning | BRO | Cameron, Willacy | 34 min |
| May 11, 3:53 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 52 min |
| May 11, 4:10 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 38 min |
| May 11, 4:20 AM CDT | Special Marine Warning | BRO | 115 min | |
| May 11, 4:29 AM CDT | Tornado Warning | BRO | Cameron | 31 min |
| May 11, 4:47 AM CDT | Tornado Warning | BRO | Cameron | 28 min |
| May 11, 6:11 AM CDT | Special Marine Warning | BRO | 64 min | |
| May 11, 6:30 AM CDT | Tornado Warning | BRO | Cameron | 30 min |
| May 11, 6:45 AM CDT | Special Marine Warning | BRO | 60 min | |
| May 11, 6:58 AM CDT | Tornado Warning | BRO | Cameron | 32 min |
| May 11, 7:12 AM CDT | Special Marine Warning | BRO | 93 min | |
| May 11, 11:48 AM CDT | Special Marine Warning | BRO | 57 min | |
| May 11, 12:37 PM CDT | Special Marine Warning | BRO | 53 min | |
| May 11, 1:27 PM CDT | Special Marine Warning | BRO | 63 min | |
| May 11, 2:01 PM CDT | Special Marine Warning | BRO | 59 min | |
| May 11, 2:26 PM CDT | Special Marine Warning | BRO | 49 min | |
| May 11, 3:25 PM CDT | Special Marine Warning | BRO | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.